MAUDE Adverse Event Report: DEPUY MITEK LLC US ARTHRO GRASPER PEN 35 UP *EA; ACCESSORIES, ARTHROSCOPIC

DEPUY MITEK LLC US ARTHRO GRASPER PEN 35 UP *EA; ACCESSORIES, ARTHROSCOPIC
Catalog Number 214601
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d4: the device expiration date is currently unavailable.H4: the device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.(b)(4).
 
Event or Problem Description
It was reported by the sales rep in estonia that during an unspecified surgery on (b)(6) 2024, it was observed that the arthro grasper pen 35 up device had a bent tip.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: correction h4: the device manufacture date was reported as unknown on the initial report.Please note that the date of manufacture has been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The investigation has been updated to reflect the correct information: investigation summary : the product was returned to depuy synthes for evaluation.Depuy synthes then conducted visual inspection of the devices received.The device was received and evaluated.Upon visual inspection, it was observed that the tip shows marks of having been used hard in the field, it was also identified that the device has a bent tip.The rest of the device is in a normal used condition.The observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the arthro grasper pen 35 up *ea would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to end of life.As per ifu, end of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.Visually inspect the instrument and check for damage and wear.Inspect for damage prior to use.Replace a damaged, worn or bent instrument.Do not attempt to straighten, sharpen or repair.Jaws and teeth should align properly.Cutting edges should be free of nicks and have a continuous edge.Therefore, it has been determined that no corrective and/or preventative action is required.As part of depuy synthes mitek quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19211575
Report Number1221934-2024-01396
Device Sequence Number6941702
Product Code NBH
UDI-Device Identifier10886705003846
UDI-Public10886705003846
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214601
Device Lot Number22C01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer04/30/2024
05/21/2024
06/05/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date05/07/2024
05/22/2024
06/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/02/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown